Alert archive / Texas / Red Flag Warnings in 2014
Red Flag Warning 16, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Apr 11, 2014, 4:01 PM CDT for 16 counties in Texas. It took effect at Apr 12, 2014, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2014, 4:01 PM CDT (21:01 UTC)
- In effect from
- Apr 12, 2014, 12:00 PM CDT
- Expired
- Apr 12, 2014, 9:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Cochran County, TX, Crosby County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 31 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.0 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2102 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 198 m²/s²
- 0-3 km storm-relative helicity
- 229 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
814 WWUS84 KLUB 112101 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 401 PM CDT FRI APR 11 2014 TXZ021>024-027>030-033>036-039>041-120500- /O.UPG.KLUB.FW.A.0015.140412T1700Z-140413T0100Z/ /O.NEW.KLUB.FW.W.0016.140412T1700Z-140413T0100Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN- HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN- 401 PM CDT FRI APR 11 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT SATURDAY FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE FAR SOUTHERN TEXAS PANHANDLE AND SOUTH PLAINS ON THE CAPROCK... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM CDT SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND...SOUTHWEST AT 20 TO 25 MPH. * HUMIDITY...UNDER 15 PERCENT. * TEMPERATURES...15 TO 20 DEGREES ABOVE NORMAL. * TIMING...SATURDAY AFTERNOON THROUGH EARLY EVENING. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE <OCCURRING/IMMINENT>. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE SPREAD AND THE DEVELOPMENT OF SIGNIFICANT WIND-DRIVEN WILDFIRES. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$ TXZ042-120500- /O.NEW.KLUB.FW.W.0016.140412T1700Z-140413T0100Z/ GARZA- 401 PM CDT FRI APR 11 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT SATURDAY FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE FAR SOUTHERN TEXAS PANHANDLE AND SOUTH PLAINS ON THE CAPROCK... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM CDT SATURDAY. * WIND...SOUTHWEST AT 20 TO 25 MPH. * HUMIDITY...UNDER 15 PERCENT. * TEMPERATURES...15 TO 20 DEGREES ABOVE NORMAL. * TIMING...SATURDAY AFTERNOON THROUGH EARLY EVENING. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE <OCCURRING/IMMINENT>. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE SPREAD AND THE DEVELOPMENT OF SIGNIFICANT WIND-DRIVEN WILDFIRES. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$
4 follow-up statements
226 WWUS84 KLUB 112136 CCA RFWLUB URGENT - FIRE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE LUBBOCK TX 432 PM CDT FRI APR 11 2014 TXZ021>024-027>030-033>036-039>041-120545- /O.UPG.KLUB.FW.A.0015.140412T1700Z-140413T0100Z/ /O.COR.KLUB.FW.W.0016.140412T1700Z-140413T0100Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN- HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN- 432 PM CDT FRI APR 11 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT SATURDAY FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER FOR THE FAR SOUTHERN TEXAS PANHANDLE AND SOUTH PLAINS ON THE CAPROCK... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM CDT SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND...SOUTHWEST AT 20 TO 25 MPH. * HUMIDITY...UNDER 15 PERCENT. * TEMPERATURES...15 TO 20 DEGREES ABOVE NORMAL. * TIMING...SATURDAY AFTERNOON THROUGH EARLY EVENING. * IMPACTS...ANY FIRES THAT DEVELOP COULD SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$ TXZ042-120545- /O.COR.KLUB.FW.W.0016.140412T1700Z-140413T0100Z/ GARZA- 432 PM CDT FRI APR 11 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT SATURDAY FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER FOR THE FAR SOUTHERN TEXAS PANHANDLE AND SOUTH PLAINS ON THE CAPROCK... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM CDT SATURDAY. * WIND...SOUTHWEST AT 20 TO 25 MPH. * HUMIDITY...UNDER 15 PERCENT. * TEMPERATURES...15 TO 20 DEGREES ABOVE NORMAL. * TIMING...SATURDAY AFTERNOON THROUGH EARLY EVENING. * IMPACTS...ANY FIRES THAT DEVELOP COULD SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$
586 WWUS84 KLUB 120430 AAA RFWLUB URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 1130 PM CDT FRI APR 11 2014 TXZ021>024-027>030-033>036-039>042-121200- /O.CON.KLUB.FW.W.0016.140412T1700Z-140413T0100Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN- HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA- 1130 PM CDT FRI APR 11 2014 ...A RED FLAG WARNING REMAINS IN EFFECT FROM NOON UNTIL 8 PM CDT SATURDAY FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER... RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER FOR MUCH OF THE FAR SOUTHERN TEXAS PANHANDLE AND ALL OF THE SOUTH PLAINS... * WIND...SOUTHWEST AT 20 TO 25 MPH. * HUMIDITY...BELOW 15 PERCENT. * TEMPERATURES...15 TO 20 DEGREES ABOVE NORMAL. * IMPACTS...FIRES CAN SPREAD RAPIDLY IN THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$
138 WWUS84 KLUB 121101 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 601 AM CDT SAT APR 12 2014 TXZ027>030-033>036-039>042-122115- /O.NEW.KLUB.FW.A.0016.140413T1700Z-140414T0100Z/ /O.EXT.KLUB.FW.W.0016.140412T1700Z-140413T0200Z/ BAILEY-LAMB-HALE-FLOYD-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-YOAKUM- TERRY-LYNN-GARZA- 601 AM CDT SAT APR 12 2014 ...RED FLAG WARNING NOW IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER... RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR ALL OF THE SOUTH PLAINS... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER... RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR ALL OF THE SOUTH PLAINS... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. * WIND...SOUTHWEST AT 20 TO 25 MPH THIS AFTERNOON AND EVENING AND WESTERLY AT 20 TO 25 MPH ON SUNDAY. * HUMIDITY...5 TO 10 PERCENT TODAY AND 5 TO 15 PERCENT SUNDAY. * TEMPERATURES...15 TO 20 DEGREES ABOVE NORMAL TODAY AND 5 TO 10 DEGREES ABOVE NORMAL SUNDAY. * IMPACTS...FIRES CAN SPREAD RAPIDLY IN THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$ TXZ021>024-122115- /O.EXT.KLUB.FW.W.0016.140412T1700Z-140413T0200Z/ PARMER-CASTRO-SWISHER-BRISCOE- 601 AM CDT SAT APR 12 2014 ...RED FLAG WARNING NOW IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER... RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE SOUTHWESTERN AND SOUTH-CENTRAL TEXAS PANHANDLE... * WIND...SOUTHWEST AT 20 TO 25 MPH. * HUMIDITY...5 TO 10 PERCENT. * TEMPERATURES...15 TO 20 DEGREES ABOVE NORMAL. * IMPACTS...FIRES CAN SPREAD RAPIDLY IN THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$ TXZ031-032-037-038-043-044-122115- /O.NEW.KLUB.FW.A.0016.140413T1700Z-140414T0100Z/ MOTLEY-COTTLE-DICKENS-KING-KENT-STONEWALL- 601 AM CDT SAT APR 12 2014 ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER... RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE ROLLING PLAINS... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. * WIND...WESTERLY AT 20 TO 25 MPH. * HUMIDITY...5 TO 15 PERCENT. * TEMPERATURES...AROUND 10 DEGREES ABOVE AVERAGE. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
925 WWUS84 KLUB 122057 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 357 PM CDT SAT APR 12 2014 TXZ027>030-033>036-039>042-130500- /O.CON.KLUB.FW.W.0016.000000T0000Z-140413T0200Z/ /O.CON.KLUB.FW.A.0016.140413T1700Z-140414T0100Z/ BAILEY-LAMB-HALE-FLOYD-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-YOAKUM- TERRY-LYNN-GARZA- 357 PM CDT SAT APR 12 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR ALL OF THE SOUTH PLAINS... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR ALL OF THE SOUTH PLAINS AND PORTIONS OF THE ROLLING PLAINS... * WIND...SOUTHWEST AT 20 TO 25 MPH LATE THIS AFTERNOON AND EVENING AND WESTERLY AT 20 TO 25 MPH ON SUNDAY. * HUMIDITY...5 TO 10 PERCENT TODAY AND 5 TO 15 PERCENT SUNDAY. * TEMPERATURES...15 TO 20 DEGREES ABOVE NORMAL TODAY AND 5 TO 10 DEGREES ABOVE NORMAL SUNDAY. * IMPACTS...FIRES CAN SPREAD RAPIDLY IN THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$ TXZ021>024-130200- /O.CON.KLUB.FW.W.0016.000000T0000Z-140413T0200Z/ PARMER-CASTRO-SWISHER-BRISCOE- 357 PM CDT SAT APR 12 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE SOUTHWESTERN AND SOUTH-CENTRAL TEXAS PANHANDLE... * WIND...SOUTHWEST AT 20 TO 25 MPH. * HUMIDITY...5 TO 10 PERCENT. * TEMPERATURES...15 TO 20 DEGREES ABOVE NORMAL. * IMPACTS...FIRES CAN SPREAD RAPIDLY IN THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$ TXZ031-032-037-038-043-044-130500- /O.CON.KLUB.FW.A.0016.140413T1700Z-140414T0100Z/ MOTLEY-COTTLE-DICKENS-KING-KENT-STONEWALL- 357 PM CDT SAT APR 12 2014 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR PORTIONS OF THE ROLLING PLAINS... * WIND...WESTERLY AT 20 TO 25 MPH. * HUMIDITY...5 TO 15 PERCENT. * TEMPERATURES...AROUND 10 DEGREES ABOVE AVERAGE. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Apr 11, 3:51 PM CDT, 10 minutes earlier.
Area forecast discussion, Apr 11, 3:51 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 351 PM CDT FRI APR 11 2014 .SHORT TERM... THE COLD FRONT THAT BACK-DOORED INTO THE ROLLING PLAINS AND SOUTH PLAINS YESTERDAY EVENING...HAS PUSHED TO ACROSS THE PERMIAN BASIN LATE THIS AFTERNOON. THE VEERING OF SFC WINDS TO THE E-NE HAS COMMENCED...COURTESY OF WEAK SFC LEE TROUGHING TO OUR WEST AND THE GRADUAL EXITING OF THE SFC RIDGE TO OUR EAST. A SLOW EWRD PROPAGATING FLATTENED UA RIDGE TO OUR WEST HAS AIDED IN FILTERING IN HIGH-LEVEL CLOUDINESS FROM SW TO NE. THOUGH...DESPITE INCREASED CLOUDINESS...TEMPS STILL MANAGED TO WARM INTO THE 70S AND 80S. HOWEVER...THIS IS COOLER THAN RECENT DAYS THANKS TO THE ADVECTION OF A SLIGHTLY COOLER AIRMASS PROVIDED BY THE AFOREMENTIONED FRONT/SFC RIDGE. TONIGHT...A WEAK EMBEDDED DISTURBANCE WILL TRANSLATE EAST ACROSS THE REGION...RESULTING IN THE INCREASE IN HIGH-LEVEL CLOUDINESS AND NOTHING MORE THAN THAT. CONCURRENTLY...SFC WINDS WILL VEER FURTHER WITH A S-SE COMPONENT TONIGHT TO FINALLY A S-SW COMPONENT BY EARLY TOMORROW MORNING. THINGS COULD GET INTERESTING TOMORROW AS A COUPLE OF WX FEATURES MAY TAKE SHAPE. THE FIRST IS THE DEEPENING OF THE AFOREMENTIONED SFC TROUGH THROUGHOUT THE AFTN...WHILST SHIFTING EWRD TO ACROSS THE CENTRAL PLAINS. THIS IS IN RESPONSE TO A CLOSED UA LOW /CURRENTLY OFF THE CALI COAST/ THAT IS PROGGED TO MOVE ON SHORE TOMORROW MORNING AND SHIFT EAST ACROSS THE DESERT SW THROUGHOUT THE WEEKEND. THE RESULT IS BREEZY SW/DOWNSLOPE WINDS BY THE AFTN /AOA 20-25 MPH/...WHICH WILL PROMOTE THE RETURN OF ABOVE NORM WARMTH /80S AND 90S/ AND PERHAPS LOCALIZED DUST. THUS...RELATIVE HUMIDITIES WILL DROP INTO THE LOW TEENS/UPPER SINGLE DIGITS MAINLY ON THE CAPROCK BY PEAK HEATING. BREEZY...WARM AND DRY CONDITIONS WILL INCREASE THE FIRE DANGER...AND THEREFORE UPGRADING THE FIRE WEATHER WATCH TO A RED FLAG WARNING FOR ALL OF THE SOUTH PLAINS AND FAR SOUTHERN TEXAS PANHANDLE APPEARS VALID. FOR FURTHER INFO PLEASE REFER TO THE FIRE WEATHER SECTION BELOW. THE FILTERING OF DRIER AIR ON THE CAPROCK TO ACROSS PORTIONS OF THE NORTHERN ROLLING PLAINS...WHILE MOISTER AIR ENSUES ACROSS THE REMAINDER OF THE ROLLING PLAINS...WILL RESULT IN THE SECOND WX FEATURE OF INTEREST...THE DRYLINE. THE DRYLINE WILL SHARPEN ACROSS THE ROLLING PLAINS BY LATE AFTN/EARLY EVENING. STEEPENING LAPSE RATES /INVERTED-V SOUNDING PROFILE/ WITH LITTLE TO NO CIN...SFC-BASED CAPE OF 600-1000 J/KG...DAYTIME DESTABILIZATION AND ADEQUATE CONVERGENCE ALONG THE DRYLINE MAY BE ENOUGH FOR THE DEVELOPMENT OF ISOLATED HIGH BASED SHOWERS/THUNDERSTORMS. RECENT MODEL RUNS HAVE HINTED AT THE SERN TX PANHANDLE BEING THE AREA OF INTEREST COINCIDING WITH THE LEAST AMOUNT OF CIN. IF THE CAP CAN INDEED BE BROKEN...ADEQUATE SPEED AND WIND SHEAR MAY RESULT IN HAIL AND GUSTY WIND POTENTIAL...BUT THIS IS VERY CONDITIONAL. && .LONG TERM... THUNDERSTORM INITIATION PROSPECTS ALONG THE DRYLINE OVER THE SOUTHEAST PANHANDLE AND ROLLING PLAINS REMAIN UNCERTAIN AS SYNOPTIC LIFT BEGINS OVER-SPREADING THE AREA IN ADVANCE OF THE UPPER TROUGH FROM THE SOUTHWEST SATURDAY EVENING. WE WILL RETAIN SLIGHT CHANCE THIS AREA...THOUGH NOT AS CONVINCED BY THE SHOWER POSSIBILITIES FURTHER WEST AS DEPICTED BY GFS ON THE CAPROCK WHERE CONSIDERABLE DRYNESS WILL NEED TO BE OVERCOME AND INSTABILITY A BIT IN QUESTION. GFS FASTER FROM HERE ON OUT WITH THIS TROUGH SYSTEM AND THUS QUICKEST TO DROP THE COLD FRONT OUT OF THE PANHANDLE SUNDAY AFTERNOON. WE CHOSE A BLEND WITH SLOWER SOLUTIONS KEEPING BULK OF THE FORECAST AREA DRY AND WARM AGAIN SUNDAY ALONG WITH DEEP ENOUGH MIXING TO GENERATE AT LEAST BREEZY OR LOW END WINDY CONDITIONS. NEXT EVENT WILL BE THAT SHARP COLD FRONT SWEEPING OUT OF THE PANHANDLE WHICH COULD LEAD TO WIND ADVISORY LEVELS SUNDAY EVENING...ADDED PATCHY BLOWING DUST WITH SLIGHTLY HIGHER SPEEDS. COLDER AIR SETTLING SOUTHWARD WITH SECONDARY UPPER TROUGH APPROACHING ENOUGH FOR SLIGHT CHANCE OF RAIN OR SNOW FAVORING NORTHWEST ZONES LATE SUNDAY NIGHT INTO AT LEAST EARLY MONDAY. SHOULD SEE AT LEAST SOMEWHAT BETTER MOISTENING IN LOWER LEVELS ALTHOUGH MODEL SOLUTIONS ARE WIDE APART WITH THE CRITICAL MID LEVEL MOISTURE PROFILE...SO CANNOT ARGUE ANY SIGNIFICANT INCREASE IN CONFIDENCE FOR PRECIPITATION THOUGH WE DID EXTEND SLIGHT CHANCE OF SHOWERS INTO MONDAY AFTERNOON AND SLIGHTLY FARTHER SOUTH. THEN...COLD AIR WILL ENGULF THE AREA MONDAY NIGHT WITH A FREEZE LOOKING LIKE A GOOD POSSIBILITY MANY AREAS ON THE CAPROCK. WE WILL NEED TO CONSIDER WHETHER A FREEZE WATCH WILL BE NEEDED FOR SOME AREAS IN LATER FORECASTS. FLATTER PATTERN BEYOND WILL LEAD TO WARMING. PERHAPS A WEAK FRONT SLIPPING SOUTHWARD INTO MUCH OF THE AREA LATE THURSDAY ALTHOUGH MAY NOT LOWER TEMPERATURES VERY MUCH. WITHHOLDING ON PRECIPITATION PROSPECTS FOR NEXT WEEKEND UNTIL BETTER MODEL AGREEMENT ARISES. LONG TERM FORECASTER: RMCQUEEN && .FIRE WEATHER... SATURDAY: A NEARBY SFC LOW PRESSURE SYSTEM WILL DEEPEN THROUGHOUT SATURDAY AFTERNOON..IN ADVANCE OF AN APPROACH UPPER LEVEL FROM THE WEST. THIS WILL RESULT IN 20-FOOT SOUTHWEST WIND SPEEDS OF 20-25 MPH. THIS DOWNSLOPE WIND COMPONENT WILL PROMOTE TEMPS TO WARM SOME 15-20 DEGREES ABOVE NORMAL WHICH IN TURN...WILL CAUSE RELATIVE HUMIDITY VALUE TO DROP INTO THE LOW TEENS/UPPER SINGLE DIGITS PARTICULARLY ON THE CAPROCK AND FAR SOUTHERN TEXAS PANHANDLE. BREEZY...DRY AND WARM CONDITIONS COUPLED WITH DRY FUELS WILL RESULT IN A HIGH FIRE DANGER. THE FIRE WEATHER WATCH WILL THEREFORE BE UPGRADED TO A RED FLAG WARNING FOR ALL OF THE SOUTH PLAINS AND FAR SOUTHERN TEXAS PANHANDLE. SUNDAY: DRY AND WARM AIRMASS LOOKS LIKELY TO REMAIN ACROSS AT LEAST SOUTHWESTERN HALF OR TWO-THIRDS OF THE AREA SUNDAY...WITH THE CRISP CANADIAN COLD FRONT HANGING UP UNTIL SUNDAY EVENING. A PACIFIC FRONT PASSING EARLIER IN THE DAY MAY LIMIT RED FLAG POSSIBILITIES SOMEWHAT...WHILE WIND SPEEDS ALSO MAY BE A LIMITING FACTOR. STILL...AT LEAST ELEVATED FIRE DANGER LOOKS A GOOD POSSIBILITY FOR SUNDAY. SUNDAY FORECASTER: RMCQUEEN && .PRELIMINARY POINT TEMPS/POPS... FRIONA 48 87 48 72 31 / 0 10 10 10 20 TULIA 50 89 52 75 32 / 0 0 10 10 20 PLAINVIEW 52 89 53 76 32 / 0 0 10 10 10 LEVELLAND 52 90 56 79 34 / 0 0 10 10 10 LUBBOCK 53 91 58 80 35 / 0 0 10 10 10 DENVER CITY 53 88 56 80 37 / 0 0 10 10 10 BROWNFIELD 53 90 58 82 37 / 0 0 10 10 10 CHILDRESS 55 94 62 82 36 / 0 10 10 20 20 SPUR 55 91 60 83 38 / 0 10 10 10 10 ASPERMONT 57 90 64 87 40 / 0 10 10 10 10 && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TO 8 PM CDT SATURDAY FOR THE FOLLOWING ZONES: TXZ021>024-027>030-033>036-039>042. && 29/05
Hazardous weather outlook, Apr 11, 3:54 PM CDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 354 PM CDT FRI APR 11 2014 TXZ021>044-122100- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 354 PM CDT FRI APR 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP ACROSS THE CAPROCK SATURDAY AFTERNOON. A RED FLAG WARNING HAS BEEN ISSUED FOR THIS AREA. AN ENHANCED FIRE DANGER IS ALSO EXPECTED SUNDAY AFTERNOON SOUTH OF THE TEXAS PANHANDLE. STRONG NORTHERLY WINDS ARE EXPECTED SUNDAY EVENING.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 6:42 AM CDT | Fire Weather Watch | LUB | Bailey, Briscoe, Castro, Cochran, Crosby, Floyd and 9 more | 10 hr |
Nearby
Red Flag Warnings in Texas, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.